octopusfrog

Veteran Member
  • Content count

    275
  • Joined

  • Last visited


Community Reputation

9 Neutral

2 Followers

About octopusfrog

Veteran Member
  • Birthday 03/04/1990

Contact Methods

  • ICQ 0

Profile Information

  • Gender Male

Achievements

Bronze Poster
Posted at least 100 different posts
20 posts
100 posts
500 posts
2000 posts
No reviews awards
Review at least 1 product
1 product
5 products
10 products
25 products

Recent Profile Visitors

3,548 profile views
  1. I'm reaching out to a neuro immunologist tomorrow, so hopefully they will see me without a referral from another doctor. If I can get an appointment I'm going to try and get this test.
  2. You arent the first person to get diagnosed with this. Check out Babis I was following his posts, but he disappeared in 2014. Hopefully he recovered. - /topic/272480-accutane-and-erectile-dysfunction/?do=embed&comment=3153201&embedComment=3153201&embedDo=findComment"> I just thought I owe an update. It may be slightly off topic, but tangentially related to the ED issue. As mentioned above, about 15 months ago, I developed symptoms of hypogonadism while on Accutane. 6 weeks after stopping, I tested low on testosterone and had inappropriately normal LH or Lutenizing Hormone (LH should be elevated by the pituitary in response to low T). Short-term testosterone therapy restarted my system and resolved symptoms. But 11 months ago, I developed several symptoms of dysautonomia or autonomic dysfunction. This time, my response to testosterone therapy was only partial. ED is one of the hallmarks of dysautonomia, so it seemed obvious that this was a second contributing factor. When I finally had autonomic testing done, it was positive. However, I was told that there is no cure, only symptomatic treatment. I was sent home with orders to drink more water and eat salty foods such as potato chips. I replied "which brand?" and "will you give me a prescription for the potato chips?" and I got a blank stare from the doc But things worsened, I fainted and got injured, and my doctors prescribed symptomatic medications, that only reduced some of my symptoms by 30%. I wanted to find and treat the cause, not the symptoms. When I asked my doctors for the cause they said "it is what it is". After reading lots of literature, it seemed that one of the few potentially treatable causes of dysautonomia is autoimmunity, so I asked my doctors if my problem was autoimmune. I was given a firm no. I kept researching and found the Autoimmune Dysautonomia Evaluation Algorithm. I requested the test from my doctors, who one after another denied. They almost convinced me that that my problem was not autoimmune. But I wanted to cover all corners so I decided to just keep going to different doctors until someone would agree to do the test. After 10 months and 10 doctors, someone finally ordered the test. Surprisingly, the result was positive. (The funny part is, even that doctor told me the results were negative; I noticed the positivity myself when I asked for a copy of the lab report.) In any case, the result was positive for the alpha-3 Acetylcholine Receptor Ganglionic Autoantibody, which indeed suggested neurologic autoimmunity. I thought I finally had a clue, but my doctors did not think much of the result. They claimed such antibodies have not been proved to cause direct damage to the autonomic nervous system and that immunotherapy would be contraindicated. However, the Mayo laboratory interpretation of the test, as well as some literature stated exactly the opposite. This antibody is one of the few that have been actually shown to cause direct damage to autonomic ganglia. It occurred to me that I should not waste more time waiting for my buffoon doctors to get smarter. I e-mailed a neuro-immunologist at Mayo clinic, who offered to see me asap. I just got back from that trip. The neuro-immunologist confirmed that this antibody is directly causing autonomic neuropathy and that 60% of patients respond to immunotherapy, and he provided guidelines on how to administer such therapy. Because it requires injections, testing and monitoring, it cannot be done now (since I am about to change job and continent). I hope I can find some expert in Europe willing to administer the therapy. Accutane, the H1N1 vaccine and viral infections are all known to trigger autoimmune neuropathy. There is no way for me to tell which one of those was the culprit. More likely than not, it was all of the above plus genetics. By the way, since I have been in a catabolic state for months, I asked my neuroendocrinologist to test my IGF-1 level. (This peptide is secreted by the pituitary and stimulates the liver to produce growth hormone.) It just came back low. This is a second strong indication for a pituitary problem, in agreement with articles posted above, notably Effects of chronic retinoid administration on pituitary function Short-term isotretinoin treatment decreases IGF-1 and IGFBP-3 Isotretinoin influences pituitary hormone levels in acne patients. 15 months after symptom onset, I finally have clues for some of my problems. Now the question is what to do about them. Edited September 1, 2011 by Babis